Pattaya Daily News

29 August 2013 :: 09:08:23 am 77766

New Popular Painkiller Drug Misused!

New painkiller drugs have become popular among teenagers and an overdose of it has resulted in severe symptoms such as unconscious, fainting, slower speech and thought process, worst case it could be fatal.
Advertise Here

Tramadol is a narcotic-like pain reliever. Tramadol affects the central nervous system, it is used to treat moderate to severe pain. Tramadol if taken with sleeping pills or soft drinks will react faster and could be dangerous. Death has been reported due to an overdose intake of this drug in other countries.

Mrs.Kung (fictional name) parent of Ton(fictional name ) a boy studying in a well-known school in Samutprakarn province reported to the press that her son had taken painkiller drugs along with soft drinks and had fainted. He collapse in the classroom and was immediately taken to the hospital on 23rd of August 2013. This is a warning for all parents to be cautious.

Mrs. Kung claimed that when the incident happened she got a call from the school saying that her son had fainted. They hurried him to the hospital and the doctors stated that he had an overdose of painkiller medicine. Mrs. Kung asked his son and he confessed having “tramdol” painkillers along with soft drinks, which became a trend among the friends. He stated that the senior in the school had recommended him to take this drink so that he would feel happy and euphoria. Also if the medicine is taken with alcohol people react faster to it. This drug had been purchased from Talat Nam and Pruksa markets shops where most students buy from and they only sell to students or those that have been recommended. Up to 90 tablets can be bought at once; each tablet costs about 2-4 baht.

Mrs. Kung, noticed that her son had started behaving differently, he had been taking more soft drinks than usual, he looked like he was drunk most of the time he was eating lesser than usual, it seemed like his thinking and speech was lower. Not so long after she received a call from the school saying that her son had fainted, from then she took an advice from the doctor nearby her house and learnt about” tramadol” and its symptoms.

I suggest all mothers to be aware and notice whether their kids have a change in behavior such as drinking more soft drinks, reduced appetite, slurry thinking and speaking process. If you notice any of these behaviors than your kid could be at a risk of being a victim of this medicine/drug stated Mrs.Kung.

Pharmacist Praphon Angtrakun family Narcotic Control Division Director, The Food and Drug Administration (FDA) discussed that “tramadol” is used for severe pain it cannot be used for any regular pain such as joint pain, headaches, menstrual cramps etc. However this drug can be sold in the pharmacy but only purchased under prescriptions by the pharmacist. This drug has an effect on the central nervous system. Tramadol is categorized as an opioid drug; other similar drugs in this category are morphine, codeine. However these drugs are often misused and most of the time it is mixed with sleeping pills or soft drinks so that there is a more powerful reaction.

“These drugs usually have intense side-effects such as swallowing becomes difficult, difficulty breathing, nausea, vomiting, headache, visual hallucinations, and seizures in this boy’s case. The drug controls and affects the central nervous system. There have been reports in other countries of death due to misusing and overdosing of drugs. These drugs if mixed with other substances result in a more powerful reaction especially in children that is why when these drugs are prescribed the weight of the patient is looked at so that the right amount of drug can be given. Therefore, the dosage, for these drugs in children is lesser. An overdose and misuse could be dangerous stated Pharmacist Praphon Angtrakun.

Pharmacist Praphon Angtrakun claims that if this drug is diagnosed correctly it could be beneficial to the users. Therefore, he believes that the FDA should have stronger measures in controlling the use of this drug and also the pharmacist should cooperate in monitoring the sales of this drug, by not selling it to children or those that have peculiar behavior that could misuse it.

Controlling the usage of this drug should not be difficult, announcement could be made to control the use of this. On the other hand, the control use of these drugs could have an impact to users. This drug is considered an essential and a beneficial drug for regular users. No matter what they should be a balance of the use and sale of this drug.

Photo : Internet   Category : Society

Comments in News


    
CAPTCHA Image
*

The messages you read here are opinions from the public and posted into the Forum automatically. The systems owner is not responsible for any content in the Forum or any comments posted. There is no proof that the contents posted are genuine or not, even if the name of the poster is real, th erefore, please use common sense when reading the Forum. If there are topics which are against the law or immoral, please contact webmaster@pattayadailynews.com